MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00532190
Medical Device Problem Codes Break (1069); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.
 
Event or Problem Description
It was reported to boston scientific that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the second part duodenum, performed on (b)(6), 2023.During the procedure and inside the patient, when the physician attempted to deploy the stent, the guide catheter detached from the push catheter.A piece of the broken guide catheter was left inside the stent.The physician successfully implanted the stent leaving the piece of broken guide catheter inside.It was reported that a follow up procedure was performed, and the implanted stent with the broken piece of guide catheter was successfully retrieved from the patient.There was no information if a new stent was implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the guide catheter was detached and kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.Block h10: the device was not returned for analysis; however, a photo of the device was provided.Media inspection was performed and found the stent was deformed.The investigation concluded that, without analysis of the actual device, there is a lack of objective evidence or descriptive conditions of the event required to determine a probable cause of the event.Since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event, cause not established is selected as the most probable cause for the complaint.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Block h11: correction to the initial mdr in blocks b5, h1, and h6 device code has been corrected.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2023-05051 and mfr.Report # 3005099803-2023-05175).It was reported to boston scientific that an advanix biliary stent and naviflex delivery system were used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the second part duodenum, performed on (b)(6) 2023.During the procedure and inside the patient, when the physician attempted to deploy the stent, the guide catheter detached from the push catheter.A piece of the broken guide catheter was left inside the stent.The physician successfully implanted the stent leaving the piece of broken guide catheter inside.It was reported that a follow up procedure was performed, and the implanted advanix biliary stent (the subject of this report) with the broken piece of guide catheter of the naviflex delivery system (the subject of mfr report # 3005099803-2023-05175) were successfully retrieved from the patient.There was no information if a new stent was implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the guide catheter was detached and kinked.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17813713
Report Number3005099803-2023-05051
Device Sequence Number12501138
Product Code FGE
UDI-Device Identifier08714729786986
UDI-Public08714729786986
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101786
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2023
Device Model NumberM00532190
Device Catalogue Number3219
Device Lot Number0028071706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown